Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 46, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Dec 19, 2018, 4:20 AM EST. It took effect at Dec 20, 2018, 4:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2018, 4:20 AM EST (09:20 UTC)
- In effect from
- Dec 20, 2018, 4:00 AM EST
- Expired
- Dec 20, 2018, 10:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
690 WHUS72 KMLB 190920 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 420 AM EST Wed Dec 19 2018 AMZ550-552-555-570-572-575-202100- /O.NEW.KMLB.SC.Y.0046.181220T0900Z-181220T2100Z/ /O.NEW.KMLB.GL.A.0003.181220T2100Z-181222T0900Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 420 AM EST Wed Dec 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH EARLY SATURDAY MORNING... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 4 AM to 4 PM EST Thursday. A Gale Watch has also been issued. This Gale Watch is in effect from Thursday afternoon through late Friday night. * WINDS...Southerly winds Thursday will increase to 20 to 25 knots near shore and 25 to 30 knots offshore with higher gusts likely. Wind direction will become southwesterly Thursday night into Friday, then westerly late Friday. * WAVES/SEAS...Seas will build during the period to 5 to 7 feet near shore and 7 to 10 feet offshore and higher in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
2 follow-up statements
402 WHUS72 KMLB 191912 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 212 PM EST Wed Dec 19 2018 AMZ550-552-555-202100- /O.EXT.KMLB.SC.Y.0046.181220T0900Z-181222T0300Z/ /O.CAN.KMLB.GL.A.0003.181220T2100Z-181222T0900Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 212 PM EST Wed Dec 19 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM THURSDAY TO 10 PM EST FRIDAY... ...GALE WATCH IS CANCELLED... The National Weather Service in Melbourne has cancelled the Gale Watch. * WINDS...Southerly winds Thursday will increase to 20 to 25 knots with higher gusts likely. Wind direction will become southwesterly Thursday night into Friday, then westerly late Friday. * WAVES/SEAS...Seas will build during the period to 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ570-572-575-202100- /O.CON.KMLB.SC.Y.0046.181220T0900Z-181220T2100Z/ /O.EXT.KMLB.GL.A.0003.181220T2100Z-181222T0300Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 212 PM EST Wed Dec 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST THURSDAY... ...GALE WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... * WINDS...Southerly winds Thursday will increase to 25 to 30 knots offshore with higher gusts likely. Wind direction will become southwesterly Thursday night into Friday, then westerly late Friday. * WAVES/SEAS...Seas will build during the period to 7 to 10 feet and higher in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
693 WHUS72 KMLB 200846 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 346 AM EST Thu Dec 20 2018 AMZ570-572-575-210930- /O.EXT.KMLB.SC.Y.0046.181220T0900Z-181220T1500Z/ /O.UPG.KMLB.GL.A.0003.181220T2100Z-181222T0300Z/ /O.NEW.KMLB.GL.W.0006.181220T1500Z-181222T0900Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 346 AM EST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST SATURDAY... The National Weather Service in Melbourne has issued a Gale Warning, which is in effect from 10 AM this morning to 4 AM EST Saturday. The Gale Watch is no longer in effect. * WINDS...Southerly winds will increase to 25 to 30 knots with frequent gusts in excess of gale force. Wind direction will become southwesterly tonight into Friday, then westerly late Friday into Saturday. * WAVES/SEAS...Seas will build during the period to 8 to 11 feet and higher in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ550-552-555-210930- /O.EXT.KMLB.SC.Y.0046.181220T0900Z-181220T1500Z/ /O.NEW.KMLB.GL.W.0006.181220T1500Z-181222T0900Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 346 AM EST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST SATURDAY... The National Weather Service in Melbourne has issued a Gale Warning, which is in effect from 10 AM this morning to 4 AM EST Saturday. * WINDS...Southerly winds will increase to 20 to 25 knots with higher gusts likely. Frequent gusts to gale force are expected away from the coast over the open Atlantic. Wind direction will become southwesterly tonight into Friday, then westerly late Friday into Saturday. * WAVES/SEAS...Seas will build during the period to 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 19, 4:15 AM EST, 5 minutes earlier.
Area forecast discussion, Dec 19, 4:15 AM EST, 5 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 415 AM EST Wed Dec 19 2018 .DISCUSSION... ...Potent Storm System Will Increase Rain Chances Starting Tonight with Strong to Severe Storms Possible Thursday... ...Very Hazardous Marine Conditions Thursday Into Saturday... Current... A very dry/stable airmass resides across ECFL this morning. High pressure along the eastern seaboard is providing a very light pressure gradient across the area with winds generally light/variable to calm. Seasonably cool temperatures in the 40s to L50s areawide. Biggest forecast question early on is whether any patchy fog develops early this morning due to the light winds and limited moisture near the surface. Today-Tonight... Early in the period zonal flow aloft across the Florida peninsula with a vigorous upper trough over central/south TX. The mid-level flow will become SWRLY across the area and increase over time as the troughing to the west is reinforced and advances slowly eastward over the next 24 hours. Pieces of energy embedded in the flow will traverse the FL peninsula this evening and overnight. PWATs of around one-half inch are forecast to make a jump in upwards of 1.50- 1.70 inches by early evening with further deep layer moistening overnight. At the surface, high pressure will push away from the Atlc Seaboard and a weak surface low develops near TX/LA and begins to push eastward along the southern Gulf Coast through the next 24 hours. Our calm to light early morning winds will transition to E/SE during the day increasing to around 10 mph, perhaps a bit stronger along the immediate Space/Treasure coasts. A warm/moist flow returns again as we see an increase in clouds through the period. Afternoon temperatures will be seasonal and rebound into the L-M70s areawide with some U70s possible across Martin County. For precip chances, expect most of the day to be dry, but we keep a SCHC for light showers to enter the picture, generally south and west of Orlando by late afternoon into early evening. Further into the evening and overnight isentropic lift will promote an increasing threat for showers to overspread the area along with an isolated thunder threat. Overnight lows will be above seasonal/mild and generally in the 60s with normally cooler areas falling into the U50s. This due to the increase in moisture and expected cloud cover. Thu-Fri... Active WX pattern thru late week as a hi amp shortwave trof over the Central Plains is fed by a potent 130-140KT jet streak over the Pac NW that is preparing to dig its way acrs the Rocky Mtns. The leading edge of the jet streak (measured by the 70KT isotach) is almost fully meridional and on the verge of merging with a 100-110KT jet stream lifting over the NW GOMex/Deep South. Strong upr lvl divergence will dvlp over the srn plains as these to features interact, inducing a closed sfc low over the NW GOMEX/Lwr MS Valley tonight into Thu. This low will then proceed to interact with the right flank of an H100-H70 anticyclone centered over the Bahama Bank/FL Straits, resulting in a strengthening low/mid lvl wind field acrs central FL. GFS/ECMWF models remain good agreement with the major features of this dvlpg system wrt the evolution/timing, though the latest GFS run is a bit more aggressive with the central pressure, both in the low and mid lvls. Both indicate mid/upr lvl trof taking on a vertical or slightly negative tilt as it crosses the GOMex Thu night into Fri, suggesting an intensifying system that will crank a strong cold front acrs the FL peninsula Thu night into Fri. A closed mid lvl low dvlps over the Deep South by late Thu, then lifts into the Great Lakes region by late Fri, with the attendant sfc low in tandem. Meanwhile, a triple point low will form to the SE of the parent sfc low over the wrn FL Panhandle, merging with it Thu night into Fri as the system lifts up the spine of the Appalachian Range, eventually deepening to a potent 980MB low by sunset Fri. On Thu, H100-H70 wind fields to strengthen as the storm system deepens, reaching 40-50KTS acrs most of central FL. Pre-frontal squall line will form over the central-eastern Gulf through by daybreak and work its way acrs the FL Peninsula on thru the day. Strong southerly flow will pull deep moisture into the state with the lcl airmass bmcg saturated abv the H70 lyr by midday, which will will limit sfc instability. Even so, with H85-H70 winds expected to reach 50KT, as well as very strong mid lvl omega/vorticity and upr lvl divergence, the threat of strong/severe storms will remain as they move rapidly across central FL. High directional shear environment thru 0-3KM lyr as well would generate an environment favorable for rotating tsras. The 6KM WRF model has slowed the passage of the squall line, now focusing on the Thu aftn/evng timeframe...20Z-02Z for the I-4 Corridor...22Z-04Z for the Space/Treasure Coasts and Lake-O region. The initial cold front will sweep rapidly offshore by early Fri mrng, followed by a secondary front associated with the trailing mid- upr lvl trof. Moisture ahead of the second front will be "wrap around" in nature, but with continued strong mid lvl omega/vorticity and upr lvl divergence overhead, will need to keep at least a chc of precip in the fcst thru the day on Fri. High temps Thu ranging from the M/U70s...mins in the M/U50s. Models soundings suggesting convective temps largely in the U70s/L80s on Thu with the passage of the squall line. This will be a critical point as to whether storms within the line reach severe lvls. Post frontal temps on Fri noticeably cooler...maxes in the L/M60s, mins in the L/M40s. Sat-Tue... Hi pres will dominate the lcl WX pattern in the wake of the storm system. Brisk NW flow early Sat will gradually diminish thru the day, bcmg light to gentle nrly breeze by sunset. Cool air advection on Sat that will keep temps in the L/M60s, mins in the L/M40s except near 50F along the immediate Treasure Coast. Winds diminishing and veering to NE as high pres builds acrs the region early next week...temps will slowly modify to climo avgs by Mon aftn with max readings in the L/M70s, mins in the L/M50s except L60s along the immediate Space/Treasure Coasts. && .AVIATION... Still mainly VFR, but will have to monitor early this morning for some patchy fog potential. Winds are calm, moisture is shallow and confined to the surface, but some high cloudiness may be enough to keep fog at bay outside of patchy mention, mainly b/n 09-13Z. Big changes over the next 24-48 hours with a rapid increase in moisture ahead of an approaching low pressure system. Expect a gradual increase in clouds this afternoon with cloud ceilings lowering this evening/overnight with an increase in isentropic lift. Showery precip chances also increase this evening/overnight and possibly a mention of thunder. On Thu, a nasty day, increasing and gusty SE-SSW surface winds, with 925 mb winds forecast at 15Z Thu (50kts over KMCO). Also, a high coverage of showers/storms on Thu, strong to severe possible and very fast-moving. LLWS possible all sites. && .MARINE... Today-Tonight...Surface high pressure along the eastern seaboard slides east into the western Atlc. Light/variable morning winds transition to SERLY in upwards of 10-14 kts over the open Atlc. The pressure gradient continues to tighten overnight with the development/approach of a vigorous low pressure system to the west. SERLY winds will gradually increase to 15-20 kts over the Gulf Stream and 10-15 kts closer towards the coast after midnight with winds continuing to increase toward daybreak Thu morning. Small craft will need to exercise caution late tonight across the Gulf Stream. Will go ahead and hoist a Small Craft Advisory for late in the night areawide as expected conditions deteriorate rapidly around daybreak Thu morning or shortly thereafter with the approach of the strong aforementioned weather system. Moisture will also be on the increase over the next 24 hours and showery precipitation may begin to overspread the waters this evening with higher chances overnight and possibly an isolated lightning storm late in the night and towards daybreak Thu morning. Seas generally around 2 ft or less near shore and 3 ft Gulf Stream during the day, building to 3 ft near shore and 4 ft Gulf Stream through the night. Thu-Fri...Very hazardous boating conds as the storm system slowly lifts up the eastern seaboard. Winds bcmg a fresh to strong S/SE breeze by midday Thu, veering to S/SW aft sunset Thu, then W/SW by midday Fri a strong breeze to near gale. The dvlpg offshore component will limit total wave heights, but seas will be dominated by short pd wind chop...building to 5-7FT nearshore and 6-9FT offshore by late Thu aftn, maxing out at 5-7FT nearshore and 7-10FT offshore by midday Fri. Widespread shras/chc of tsras Thu/Thu night with sfc gusts to gale force. Chc of light shras Fri-Fri night. Small craft should remain in port. Sat-Sat Night...Poor boating conds thru the day as winds gradually diminish from a moderate to fresh W/NW breeze at daybreak to a gentle to moderate NW breeze by late aftn...seas subsiding from 3- 5FT nearshore and 5-7FT offshore at daybreak to to 2-4FT nearshore and 4-6FT offshore by sunset. Improving conds overnight as high pres builds into the region. Winds bcmg a light to gentle N/NW breeze... seas subsiding to AOB 2FT nearshore and 2-3FT offshore. Sun-Sun Night...Favorable boating conds as high pres builds over the FL Peninsula. Winds bcmg a light to gentle N/NE breeze...seas AOB 2FT areawide. && .HYDROLOGY...Much of the CWA is in a SLGT risk area for excessive rainfall (12Z THU - 12Z FRI) with MRGL risk southward from near Melbourne. Coupled with lighter seasonal antecedent rainfall farther south and east, the risk for urban/poor drainage flooding will be progressively higher the farther north and west one heads within our CWA. Areal average QPF for this storm event looks to be between 1.5" and 3.0", with localized higher amounts (which frequently reach 2 to sometimes 3x basin averages). && .PRELIMINARY POINT TEMPS/POPS... DAB 72 63 74 58 / 0 60 100 80 MCO 75 63 74 57 / 20 60 100 60 MLB 75 66 77 57 / 10 50 100 80 VRB 76 63 78 59 / 20 50 80 90 LEE 74 63 72 57 / 10 70 100 60 SFB 75 62 74 56 / 0 60 100 60 ORL 75 63 74 57 / 10 60 100 60 FPR 76 63 78 60 / 20 40 70 100 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Short Term/Aviation...Sedlock Long Term/Impact WX...Bragaw
Hazardous weather outlook, Dec 19, 3:20 AM EST, 1 hour before
Hazardous Weather Outlook National Weather Service Melbourne FL 320 AM EST Wed Dec 19 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-200000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 320 AM EST Wed Dec 19 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Rapidly increasing moisture and energy aloft will promote an isolated lightning threat across east central Florida for mainly after midnight. The main impacts from storms will be occasional lightning, brief gusty winds, and downpours. .RIP CURRENT IMPACT... Weather and ocean conditions will produce a Moderate risk of rip currents at the beaches of east central Florida. If you choose to enter the chilly surf, only do so near a lifeguard and never swim alone. .WIND AND SEA IMPACT... Southeast winds will increase to near 20 knots after midnight over the Gulf Stream and move closer toward the coast toward daybreak Thursday morning, while seas will be slower to build. A Small Craft Advisory will go into effect late in the night ahead of daybreak Thursday morning areawide. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A powerful storm system will develop and move east over the Gulf Coast and southeast U.S. through Thursday. Ahead of the system, increasing moisture and instability, strengthening winds and favorable shear will bring the potential for strong to severe thunderstorms Thursday, mainly during the afternoon and early evening. Strong or damaging wind gusts, frequent lightning, and local flooding from torrential rainfall are likely to accompany these storms as they move rapidly east to northeast across the peninsula. There is also the potential for a few tornadoes to occur. The storm system will drag a cold front across central Florida Thursday night. Strong, gusty west winds are expected on Friday. Increasing winds over the Atlantic will produce hazardous marine conditions Thursday through Saturday, with winds near gale force late Thursday through Friday night. Residents and visitors should monitor the latest forecasts and statements concerning this storm system, as well as the potential for severe weather. Now is a good time to review your severe weather action plan, and to make sure you have at least one or two methods of receiving timely severe weather information, in case any watches or warnings are issued for your area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Sedlock
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 4:20 AM EST | Gale Watch | MLB | 23 hr |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.